# SDR 2016FA0000186

- Difficulty date: March 26, 2016
- Submitted: April 22, 2016
- Operation: General aviation
- Aircraft: N86954
- Make and model: Bbavia 8KCAB
- Aircraft serial: 14874
- System (JASC): 2562 · Emergency Locator Beacon
- Part: G Switch
- Condition: Failed
- Location: Elt
- Component: Elt, Ameriking
- Component part number: AK451
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THIS 406 MHZ WAS ORDERED NEW 2 YEARS AGO AND WAS SENT IN FOR REPAIR DUE TO A DEFECTIVE G-SWITCH THE VERY NEXT YEAR AFTER IT WAS INSTALLED.  THIS YEAR SHOWED COMPLETE FAILURE DURING THE ANNUAL INSPECTION.  THIS IS NOT AN ISOLATED INCIDENT AND OUR SHOP HAS SENT BACK SEVERAL AK451 ELT`S THAT GENERALLY HAD G-SWITCH FAILURE WITHIN THE FIRST FEW YEARS OF INSTALLATION.  IT IS WELL KNOWN THAT THE AK450, 121.5 MHZ ONLY, ELTS WERE LOW QUALITY AND PRONE TO FAILURE BUT THAT THE NEW AK451, 121.5/406 MHZ, ELTS ARE FAILING AT SUCH A HIGH RATE, IN OUR EXPERIENCE, INDICATES THE LOW QUALITY LEVEL IS CONTINUING INTO THE NEW PRODUCT LINE.  LASTLY, IT IS ALARMING THAT THE DEFECT AT ISSUE NOT FOUND UNTIL THE UNIT IS TESTED AT ANNUAL INSPECTION.
